Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 9, 2012Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 9, 2012, 3:55 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 3:55 PM CDT (20:55 UTC)
Expired
Aug 9, 2012, 4:25 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

Counties Lamar County, MS, Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3209 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3209 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS84 KJAN 092055
SPSJAN
MSZ072-073-092125-
MARION MS-LAMAR MS-
355 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 9 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM IMPROVE TO 7 MILES WEST OF HOLLY SPRINGS AT
355 PM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3112 8994 3113 9001 3117 9002 3118 9004
      3123 9004 3124 9005 3137 9004 3138 8966
      3117 8943 3106 8988 3107 8992
TIME...MOT...LOC 2055Z 301DEG 20KT 3133 8967 3132 9008

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:35 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 9, 10:35 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT THU AUG 9 2012

.UPDATE...RECIPE FOR LOCALIZED HEAVY RAINFALL IN PLACE THIS MORNING
UP ALONG AND HIGHWAY 82 CORRIDOR IN CENTRAL MISSISSIPPI AS A RATHER
STRONG SUMMER TROUGH DIVES SOUTHEAST INTO THE REGION. WARM AIR AND
MOISTURE ADVECTION EARLIER THIS MORNING KICKED OFF A SLOW MOVING
CLUSTER OF THUNDERSTORMS IN THIS NEIGHBORHOOD THAT HAS SINCE SHOWN A
STRONG TENDENCY TO BACK-BUILD AND TRAIN ACTIVITY OVER SIMILAR AREAS.
THIS TENDENCY IS EXPLAINED WELL BY LATEST RUC ANALYSIS REVEALING 850
MB CORFIDI VECTOR RIDGING JUXTAPOSING ITSELF IN THE SAME GENERAL
REGION. MIX OF MODELS AND ANALYSIS ALSO REVEAL SUBTLE RIGHT ENTRANCE
REGION JET STREAM DYNAMICS COULD ALSO BE IMPARTING ADDITIONAL
ATMOSPHERIC LIFT TO THE SITUATION. BY EARLY AFTERNOON (AND HOPEFULLY
BEFORE) THE ATMOSPHERIC SITUATION PRODUCING THE TRAINING CONVECTION
SHOULD EVOLVE TO THE POINT WHERE ACTIVITY WILL PROGRESS SOUTHEAST
(AND THUS NOT TRAIN AND BE SUCH A FLASH FLOOD WORRY).

OTHERWISE...SHOWERS AND STORMS IN THE FORECAST AREA SO FAR THIS
MORNING HAVE MAINLY BEEN CONFINED TO THE AFOREMENTIONED HIGHWAY 82
CORRIDOR. HOWEVER...THIS SHOULD CHANGE IN THE NEXT FEW HOURS SINCE
THE INCOMING UPPER TROUGH IS IMPARTING MORE AND MORE LIFT ACROSS THE
WHOLE OF THE REGION AND FAVORABLE MOISTURE ADVECTION VECTORS ARE
EVOLVING. BEST CHANCES FOR STORMS WILL OF COURSE BE RIGHT NOW IN
NORTH-CENTRAL AND NORTHEASTERN ZONES (WHERE IT IS RAINING LIKE
HECK)...BUT IN 2 TO 3 HOURS THE BEST CHANCES WILL SHIFT TO AREAS
ROUGHLY ALONG AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH MID TO
LATE AFTERNOON. FORTUNATELY...WE DO NOT EXPECT A REPEAT OF BIG
FLOODING WORRIES FURTHER SOUTH IN THE REGION TODAY...ALTHOUGH
COMBINATION OF MODEST SHEAR/MODEST INSTABILITY AND AMPLE LIFT WILL
UNDOUBTEDLY BE ENOUGH TO GENERATE SOME STRONG TO OCCASIONAL SEVERE
STORMS. MAIN RISK WITH THE MOST INTENSE STORMS WILL BE DAMAGING
WINDS AND HAIL UP TO QUARTER SIZE OR SO.

BY LATE THIS AFTERNOON WE ANTICIPATE MOST STORMS ASSOCIATED WITH
FIRST SHORT WAVE SHOULD BE EXITING TO THE EAST OR SOUTH OF THE
FORECAST AREA WHILE ANOTHER VIGOROUS SHORT WAVE (ASSOCIATED WITH AN
ACTUAL COLD FRONT) COMES PLOWING TOWARDS THE AREA FROM THE NORTH.
THIS WILL LIKELY BRING ADDITIONAL THUNDERSTORM CHANCES TO AT LEAST
NORTHERN ZONES BY EARLY THIS EVENING (IF NOT A LITTLE
EARLIER)...WITH AGAIN A POTENTIAL FOR SOME SEVERE ACTIVITY TO BE
THROWN IN THE MIX.

EXPECT MORE TO COME WITH THE MAIN AFTERNOON FORECAST PACKAGE...BUT
FOR NOW I HAVE MAINLY ADJUSTED FORECAST SOME TO ACCOUNT FOR LOCALLY
HEAVY RAIN IN NORTHEASTERN ZONES. TO HWO IS ALSO BEING TWEAKED IN
RESPONSE TO THIS RISK. /BB/

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/

SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE
EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH
WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE
MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT
I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION.

TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS
CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT
AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING
ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS
E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW
SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF
AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA
LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS
OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP
AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR
THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM
POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START
OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW
ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING.
ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN
SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN.
AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM
THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND
LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST.

SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF
THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL
HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS
ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE
RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A
STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY
PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE
CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND
MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS
WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60
MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I
WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH
SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN
WILL BE POSSIBLE WITH ANY STORM.

ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING
MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS
THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL
INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI
PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC
TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS
TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED
WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE
PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE
SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY
THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE
RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS
POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW
THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/

LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF
FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH
INTO THE REGION FOR THE WEEKEND.  WHILE THIS WILL RESULT IN SLIGHTLY
COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL
BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS
FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S
WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE
60S.

AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED
ABOVE THEY'LL BE SLIGHTLY COOLER.  I ADJUSTED HIGHS UP A BIT ON
SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S...
WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE.  AFTER
TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING
THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS
ADJUSTMENT MADE SENSE.  HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT
STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS.  LOOK FOR LOWS
SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY
NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S.

UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS
WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD.  THIS
BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER
ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO
SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE
EARLY EVENING HOURS.  MODELS DO INDICATE A WEAK BOUNDARY TRYING TO
SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA
THROUGH MID-WEEK.  IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES
DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN
A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER
NORTHWEST FLOW ALOFT. /19/

&&

.AVIATION...GREATEST AVIATION CONCERN IS THE ONGOING MVFR AND IFR
CONDS ACRS KGWO TO KGTR DUE TO TSRA/LOW CIGS. XPCT CONDS TO IMPROVE
BRIEFLY AT KGTR BY 1530Z WITH ADDITIONAL SCT TSRA THROUGH LATE MRNG
THRU AFTN. FOR CNTRL AND SRN TAF SITES...IT WILL BE MORE TRICKY AS
FAR AS TIMING. SCT TSRA XPCTED TO DVLP ACROSS REGION LATE MRNG AND
PERSIST THROUGH EVENING AS MID LVL DISTURBANCE MOVES THROUGH. CNTRL
AND SRN SITES SHOULD HAVE VFR PREVAIL BUT INTERMITTENT MVFR/IFR
CONDS PSBL THIS AFTN. LOW CIGS/BR OVRNGT SHOULD RESULT IN MIX OF
MVFR/VFR. SLY SFC WINDS WILL BE 6-12 KT WITH SOME HIGHER GUSTS THIS
AFTN. SOME GUSTS TO 20-30 KT PSBL INVOF STRONGER TSRA. STORM TOPS TO
FL450.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  74  91  69 /  57  42  41  18
MERIDIAN      91  72  92  68 /  58  41  52  30
VICKSBURG     93  74  91  66 /  49  39  34  15
HATTIESBURG   92  75  93  73 /  71  20  54  28
NATCHEZ       91  75  91  70 /  61  29  42  17
GREENVILLE    95  75  91  66 /  38  48  20   9
GREENWOOD     94  74  90  65 /  66  45  22  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/ALLEN/CME/19
Hazardous weather outlook, Aug 9, 2:40 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU AUG 9 2012

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-101945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
240 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL
DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS
LIGHTNING.

AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS
THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD
OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-101945-
CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
240 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AN ONGOING
ORGANIZED LINE OF GENERAL THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH
OF A NATCHEZ MISSISSIPPI TO CRYSTAL SPRINGS TO QUITMAN MISSISSIPPI
LINE. DAMAGING WINDS OF 60 MPH...NICKEL TO QUARTER SIZED
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN RISKS.
THE THUNDERSTORM LINE WILL PUSH SOUTHEAST THROUGH LATE AFTERNOON AND
EXIT FAR SOUTHEASTERN AREAS BY 7 TO 8PM.

AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS
THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD
OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Aug 9, 3:30 PM CDT, 25 minutes before
MSZ064-065-092100-
JEFFERSON DAVIS MS-COVINGTON MS-
330 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHEAST OF LONE STAR AT 330 PM CDT...MOVING EAST AT
15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN COVINGTON AND EAST CENTRAL JEFFERSON DAVIS
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3152 8978 3169 8974 3166 8940 3162 8940
      3144 8944
TIME...MOT...LOC 2030Z 281DEG 12KT 3159 8966

BK
Local storm report, Aug 9, 3:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 S RICHLAND            32.16N 90.18W
08/09/2012                   RANKIN             MS   EMERGENCY MNGR

            4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
            COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.

&&

DL
Local storm report, Aug 9, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     3 SE HATTIESBURG        31.29N 89.26W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
            REPORTED.

&&

DL
Local storm report, Aug 9, 3:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     5 SE HATTIESBURG        31.27N 89.25W
08/09/2012  M64.00 MPH       FORREST            MS   ASOS

            OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT

&&

DL
Local storm report, Aug 9, 3:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     4 S HATTIESBURG         31.25N 89.30W
08/09/2012                   FORREST            MS   EMERGENCY MNGR

            TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
            COMMUNITY

&&

DL
Special weather statement, Aug 9, 3:55 PM CDT, 0 minutes before
MSZ072-073-092125-
MARION MS-LAMAR MS-
355 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 9 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM IMPROVE TO 7 MILES WEST OF HOLLY SPRINGS AT
355 PM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3112 8994 3113 9001 3117 9002 3118 9004
      3123 9004 3124 9005 3137 9004 3138 8966
      3117 8943 3106 8988 3107 8992
TIME...MOT...LOC 2055Z 301DEG 20KT 3133 8967 3132 9008

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:38 PM CDTSpecial Weather StatementJANBolivar32 min
Aug 8, 7:40 PM CDTSevere Thunderstorm WarningJANBolivar35 min
Aug 8, 8:11 PM CDTSpecial Weather StatementJANClarke29 min
Aug 9, 6:54 AM CDTSpecial Weather StatementJANWebster26 min
Aug 9, 8:25 AM CDTSpecial Weather StatementJANOktibbeha25 min
Aug 9, 8:41 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster3 hr
Aug 9, 8:50 AM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Aug 9, 9:02 AM CDTSpecial Weather StatementJANCoahoma28 min
Aug 9, 9:12 AM CDTSpecial Weather StatementJANGrenada28 min
Aug 9, 11:00 AM CDTSpecial Weather StatementJANAttala45 min
Aug 9, 11:22 AM CDTSpecial Weather StatementJANAttala28 min
Aug 9, 11:38 AM CDTSpecial Weather StatementJANMadison47 min
Aug 9, 12:42 PM CDTSpecial Weather StatementJANLeake, Neshoba43 min
Aug 9, 1:27 PM CDTSpecial Weather StatementJANSimpson43 min
Aug 9, 1:41 PM CDTSpecial Weather StatementJANHinds44 min
Aug 9, 2:22 PM CDTSpecial Weather StatementJANCopiah, Rankin, Simpson43 min
Aug 9, 2:53 PM CDTSpecial Weather StatementJANLincoln32 min
Aug 9, 3:10 PM CDTSpecial Weather StatementJANLincoln30 min
Aug 9, 3:20 PM CDTSpecial Weather StatementJANForrest30 min
Aug 9, 3:30 PM CDTSpecial Weather StatementJANCovington30 min
Aug 9, 3:41 PM CDTSevere Thunderstorm WarningJANCovington, Jones38 min
Aug 9, 4:02 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion58 min
Aug 9, 4:10 PM CDTSpecial Weather StatementJANJones30 min
Aug 9, 5:01 PM CDTSpecial Weather StatementJANForrest29 min
Aug 9, 2:47 PM CDTSpecial Weather StatementJANConcordia33 min
Aug 9, 6:14 PM CDTSpecial Weather StatementJANMadison31 min
Aug 9, 6:21 PM CDTSpecial Weather StatementJANWest Carroll29 min
Aug 9, 6:29 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll46 min
Aug 9, 6:52 PM CDTSpecial Weather StatementJANTensas28 min
Aug 9, 6:57 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison48 min
Aug 8, 7:07 PM CDTSpecial Weather StatementJANChicot28 min
Aug 9, 6:41 PM CDTSpecial Weather StatementJANAshley29 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.